Alert archive / New York / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Buffalo, NY

July 4, 2018Cattaraugus County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 4, 2018, 9:12 AM EDT for Cattaraugus County, New York. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2018, 9:12 AM EDT (13:12 UTC)
Expired
Jul 4, 2018, 12:15 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 95 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 9:30 AM EDTFLASH FLOOD2 Ne Olean, NYFLOODING REPORTED ALONG EAST WINDFALL ROAD.
Jul 4, 9:30 AM EDTFLASH FLOOD2 N Olean, NYUNION VALLEY ROAD FLOODED.
Jul 4, 9:45 AM EDTFLASH FLOODOlean, NYBRIDGE WASHED OUT ON UNION VALLEY ROAD.
Jul 4, 10:30 AM EDTHEAVY RAIN 3.62Portville, NYVERY HEAVY RAIN FELL BETWEEN 7AM TO 10:30AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WGUS51 KBUF 041312
FFWBUF
NYC009-041615-
/O.NEW.KBUF.FF.W.0008.180704T1312Z-180704T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
912 AM EDT WED JUL 4 2018

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Southeastern Cattaraugus County in western New York...

* Until 1215 PM EDT.

* At 912 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Olean, Salamanca, Allegany State Park, Allegany, St. Bonaventure,
  Weston Mills, Hinsdale and Great Valley.

This includes Interstate 86 between exits 19 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4200 7882 4219 7882 4231 7831 4200 7831

$$

Apffel
2 follow-up statements
414 
WGUS71 KBUF 041413
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1013 AM EDT WED JUL 4 2018

NYC009-041615-
/O.CON.KBUF.FF.W.0008.000000T0000Z-180704T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
1013 AM EDT WED JUL 4 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHEASTERN CATTARAUGUS COUNTY...

At 1000 AM EDT, local law enforcement flash flooding in Hinsdale, 
Portville and areas just north of Olean. Radar estimates up to two 
and a half inches of rain has fallen. Although the heavy rain has 
ended, creeks and streams can still continue to rise in response to 
the heavy rain.

This includes Interstate 86 between exits 24 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4201 7849 4216 7860 4229 7831 4200 7831

$$

Apffel
867 
WGUS71 KBUF 041607
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1207 PM EDT WED JUL 4 2018

NYC009-041616-
/O.EXP.KBUF.FF.W.0008.000000T0000Z-180704T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
1207 PM EDT WED JUL 4 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CATTARAUGUS COUNTY WILL
EXPIRE AT 1215 PM EDT...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4201 7849 4216 7860 4229 7831 4200 7831

$$

Apffel

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:57 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 4, 6:57 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
657 AM EDT Wed Jul 4 2018

.SYNOPSIS...
Heat indices will ramp up again today and Thursday as stacked high
pressure remains in place aloft, but a subtle surface front moves
back to the north across the region ushering in higher humidity.
Along with this increase in moisture, scattered pop-up thunderstorms
are likely today across the higher terrain of the western Southern
Tier to the western Finger Lakes. More widespread showers and
thunderstorms associated with a cold frontal passage on Thursday and
Thursday night will usher in a welcomed airmass change, which will
produce dry weather, comfortable temperatures, and low humidity just
in time for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Stacked high pressure will remain over our region today, while the
aforementioned surface boundary moves back to the north across the
western Southern Tier to near the south Lake Ontario shoreline by
this evening. The result will be increasing low-level moisture, and
thus humidity, across the region. Light south-southeasterly flow
will also provide some additional downslope warming of the lake
plains. High temperatures will push into the 90s along the lake
plains south and east of Lake Ontario as well as in the Black River
Valley, while dew points push into the upper 60s to near 70. Thus
heat will be in the number one concern for most of the population,
as heat indices are expected to push into 95-100F range this
afternoon for most but the western Southern Tier where added cloud
cover and pop-up thunderstorms will help to keep temperatures
cooler. Thus have expanded the heat advisory along the south shore
of Lake Ontario to include Buffalo and Rochester, as well as into
Lewis County for the Black River Valley.

As mentioned above, pop-up thunderstorms will be common today across
the western Southern Tier to the western Finger Lakes, while closer
to the Lake Ontario shoreline and in the North Country it will
remain completely dry today. These storms will fueled by the
increase in low-level moisture, and forced by the subtle boundary
moving north combined with diurnal orographic ascent and any outflow
boundaries or weak lake breezes that develop east of Lake Erie.
These storms will produce locally heavy downpours given the ample
CAPE, high PW values, and deep warm cloud depth. However they will
remain scattered and near impossible to pinpoint exactly where one
will pop-up, given the combination of subtle forcing features.
Localized flash flooding is certainly possible considering the
steering flow becomes essentially zero this afternoon. Considering
this is a very localized threat will continue to mention this
potential in the HWO in lieu of a watch. So if its raining on your
4th of July cookout this afternoon in the western Southern Tier or
western Finger Lakes, it may be completely dry just a few miles
away. There is an outside chance that a storm or two tries to push
into the Buffalo and Rochester metro areas this afternoon or early
evening, but odds are residents there will be watching the scattered
storm clouds towering off to the south instead.

Any remaining thunderstorms should rapidly decline in coverage this
evening with the loss of diurnal heating, which will be the good
news for any 4th of July celebrations tonight. The only bad news is
that the humidity will remain high tonight, with dew points across
the area actually likely to increase into the 70s tonight, which
will keep overnight low solidly in the 70s. Thus it will be warm and
muggy one tonight, and those without air conditioning won't have
much of a chance to cool off overnight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
On Thursday a mid level trough will begin to make progress across
the Great Lakes. The main trough axis will remain across the Upper
Great Lakes and northern Ontario through mid to late afternoon,
while a second downstream low amplitude trough crosses the Lower
Great Lakes. A plume of deeper moisture over Ohio and PA will advect
northeastward into the western Southern Tier and western Finger
Lakes, eventually reaching areas southeast of Lake Ontario later in
the afternoon. Terrain and lake induced boundaries will interact
with the first weak mid level trough to produce scattered to
numerous showers and thunderstorms from midday through the
afternoon for many areas. The one exception will be northeast of
Lakes Erie and Ontario, where stable lake shadows will likely keep
the Niagara Frontier and Saint Lawrence Valley dry.

Thursday will be the last hot and humid day of this long heat wave.
Highs will reach the mid to upper 80s in most locations, with a few
90 degree readings possible in the typical warm spots. Dewpoints
will be in the lower 70s, producing a heat index in the mid to upper
90s as long as clouds and showers hold off long enough.

The main mid level trough and associated cold front will cross the
region Thursday night, with another round of showers and scattered
thunderstorms. The better large scale forcing and timing at night
will eliminate the influence of stable lake shadows, with better
coverage of rain across the entire area.

Thursday afternoon through Thursday night PWAT rises to around 2
inches, so any thunderstorms that do develop will produce torrential
rainfall with a low chance of localized flooding. SPC has a marginal
risk of severe storms on Thursday. Weak forcing and poor mid level
lapse rates given the very warm temperatures aloft will limit the
severe potential, but a few storms with isolated damaging winds
cannot be ruled out. The main risk would be Thursday afternoon from
the western Southern Tier into the western Finger Lakes and points
southeast of Lake Ontario.

The latest 00Z model guidance continues the trend of a faster
frontal passage late Thursday night and Friday morning. Rain will be
exiting the area quickly by early Friday morning, with any lingering
showers east of Lake Ontario and south of the NY Thruway quickly
ending. Lingering low level moisture may allow for a robust
cumulus/stratocumulus field to develop for awhile during the midday
hours, but this should clear and give way to sunshine from north to
south during the afternoon. High pressure will settle into the Great
Lakes Friday night with clear skies.

Relief from the heat and humidity will arrive with the cold frontal
passage late Thursday night and early Friday morning. Highs on
Friday will be in the mid to upper 70s in most locations, with
dewpoints dropping into the 50s. The heart of the cool airmass will
settle into the region Friday night, with lows in the mid to upper
50s on the lake plains and upper 40s to lower 50s for the cooler
Southern Tier valleys and east of Lake Ontario.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure will move from the western Great Lakes Saturday to
southern New England Sunday. Associated subsidence and dry air will
provide ample sunshine both days. A cooler and much less humid
airmass will remain in place, with highs in the mid to upper 70s
Saturday. The airmass will begin to modify by Sunday, with highs in
the lower 80s across lower elevations and upper 70s for higher
terrain.

On Monday a mid level trough and associated cold front will move
ESE across Ontario and Quebec. The majority of the large scale
forcing and deeper moisture will stay north of the area through late
afternoon, keeping most of the area dry. The weak cold front will
cross the area Monday night with a low chance of a few showers.
Enough moisture may linger Tuesday to support a low chance of
showers east of Lake Ontario and across higher terrain in a
northwest flow regime. Temperatures will briefly climb back into the
mid 80s at lower elevations Monday as southwest flow increases ahead
of the front. Another cooler airmass will arrive by Tuesday, with
highs back into the upper 70s to lower 80s.

Looking farther ahead, no return to high heat and humidity is
anticipated through the end of next week, with temperatures not far
from average.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will prevail at all terminals through the 12Z TAF
cycle. The only caveat will be scattered showers and thunderstorms
that develop over the western Southern Tier and drift toward the
western Finger Lakes this afternoon. Localized heavy rainfall and
MVFR/IFR conditions are possible in these storms, which will be most
likely to impact KJHW. Showers and thunderstorms will dissipate
tonight leaving widespread VFR conditions, the only fly in the
ointment could be if heavy rainfall impacts a TAF site, then fog
will be more likely later tonight.

Outlook...

Thursday and Thursday night...VFR to MVFR with the likelihood of
thunderstorms.
Friday...Mainly VFR with leftover showers ending.
Saturday and Sunday...VFR.

&&

.MARINE...
Light winds and negligible waves will prevail today and most of
Thursday as high pressure remains over the region.

A cold front will cross the lakes Thursday night with shower and
thunderstorms that could produce locally higher winds and waves.
Behind the cold front, northerly winds may briefly pick up enough
Friday morning to produce SCA waves along the south shore of Lake
Ontario.

High pressure will then build across the region during the day
Friday through the weekend producing a phenomenal boating weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory from noon today to 8 PM EDT this evening for
     NYZ001>008-010-011-013-014-085.
MARINE...None.

&&

SYNOPSIS...Church
NEAR TERM...Church
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...Church
MARINE...Church
Hazardous weather outlook, Jul 4, 4:08 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
408 AM EDT Wed Jul 4 2018

NYZ001-002-010-011-050915-
Niagara-Orleans-Northern Erie-Genesee-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat index may reach the mid to upper 90s again Thursday
afternoon.

Scattered thunderstorms are expected Thursday night. A few of these
storms may produce very heavy rainfall with a small chance of
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-050915-
Wyoming-Chautauqua-Cattaraugus-Allegany-
408 AM EDT Wed Jul 4 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

A few widely scattered thunderstorms are expected this afternoon and
evening. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are expected Thursday afternoon and Thursday
night. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding. A few storms may also produce
isolated damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-050915-
Southern Erie-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few widely scattered thunderstorms are expected this afternoon and
evening. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are expected Thursday afternoon and Thursday
night. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding. A few storms may also produce
isolated damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-050915-
Livingston-Ontario-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few widely scattered thunderstorms are expected this afternoon and
evening. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat index may rise into the mid to upper 90s again Thursday
afternoon.

Scattered thunderstorms are expected Thursday afternoon and Thursday
night. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding. A few storms may also produce
isolated damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-050915-
Monroe-Wayne-Northern Cayuga-Oswego-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat index may rise into the mid to upper 90s again Thursday
afternoon.

Scattered thunderstorms are expected Thursday afternoon and Thursday
night. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding. A few storms may also produce
isolated damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-050915-
Lewis-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat index may rise into the mid to upper 90s again Thursday
afternoon.

Scattered thunderstorms are expected Thursday afternoon and Thursday
night. A few of these storms may produce very heavy rainfall with a
small chance of localized flooding. A few storms may also produce
isolated damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-050915-
Jefferson-
408 AM EDT Wed Jul 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The heat index may rise into the mid to upper 90s again Thursday
afternoon.

Scattered thunderstorms are expected Thursday night. A few of these
storms may produce very heavy rainfall with a small chance of
localized flooding. A few storms may also produce isolated damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
408 AM EDT Wed Jul 4 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are expected Thursday night. A few of these
storms may produce gusty winds and locally higher waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

HITCHCOCK

In the hours before

Special weather statement, Jul 4, 7:40 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
740 AM EDT WED JUL 4 2018

NYZ021-041215-
Allegany-
740 AM EDT WED JUL 4 2018

...TORRENTIAL RAINS ACROSS SOUTHERN ALLEGANY COUNTY THIS MORNING...

At 737 AM EDT, strong thunderstorms were clustered 8 miles west of
Wellsville, moving northeast at 10 mph. These storms are producing
torrential rainfall which may produce an inch of rainfall in
less than 30 minutes and cause localized flooding.

Locations impacted include...
Wellsville, Alfred, Cuba, Friendship, Scio, Bolivar, Andover,
Belmont and Richburg.

This includes Interstate 86 between exits 28 and 29.

Do not drive your vehicle through flooded roadways.

LAT...LON 4202 7831 4224 7830 4225 7774 4202 7775
      4201 7831
TIME...MOT...LOC 1137Z 246DEG 8KT 4210 7810

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:40 AM EDTSpecial Weather StatementBUFAllegany35 min
Jul 4, 8:18 AM EDTFlash Flood WarningBUFAllegany3 hr
Jul 4, 2:44 PM EDTHeat AdvisoryBUFCayuga, Erie, Genesee, Jefferson, Lewis, Livingston and 6 more29 hr
Jul 4, 5:34 PM EDTSpecial Weather StatementBUFErie41 min
Jul 4, 5:38 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie47 min

Nearby

Flash Flood Warnings in New York, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.